# SDR CA960311004

- Difficulty date: November 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 421C
- Engine: Cont GTSIO520L
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Out Of Adjust
- Location: Left Engine
- Stage of operation: TO
- Nature of condition: R, F
- Precautionary procedure: C, D

## Discrepancy

(CAN) ON TAKEOFF, THE LEFT ENGINE SUFFERED A POWER LOSS, CAUSING A YAW TO THE LEFT.  THE PILOT WAS UNABLE TO CONTROL OR STOP THE AIRCRAFT DUE TO ICY CONDITIONS AND THE AIRCRAFT RAN OFF THE END OF THE RUNWAY INTO GRASS AND BUSHES.  INSPECTION BY MAINTENANCE REVEALED INCORRECT MAGNETO TIMING, BELOW STANDARD FUEL FLOWS, AND LOW MANIFOLD PRESSURE ON THE LEFT ENGINE.  MAGNETO TIMING AND FUEL FLOWS WERE RETURNED TO THEIR PROPER SETTINGS AND AIRCRAFT WAS RETURNED TO SERVICE.
